Alert archive / Washington / Freeze Warnings in 2008

Freeze Warning 4, NWS Spokane, WA

October 9, 20086 counties in Washington; Nez Perce County, Idaho

NWS Spokane, WA issued this freeze warning at Oct 9, 2008, 7:30 PM PDT for 6 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 10, 2008, 3:00 AM PDT. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2008, 7:30 PM PDT (02:30 UTC)
In effect from
Oct 10, 2008, 3:00 AM PDT
Expired
Oct 12, 2008, 8:55 AM PDT
In force
54 hr
Issued by
NWS Spokane, WA

Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2008-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2008-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 100230
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
730 PM PDT THU OCT 9 2008


WAZ034-041-101430-
/O.NEW.KOTX.FZ.W.0004.081010T1000Z-081013T1600Z/
MOSES LAKE AREA-WENATCHEE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE
730 PM PDT THU OCT 9 2008

...FREEZE WARNING IN EFFECT FROM 3 AM FRIDAY TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING FOR MORNING LOW TEMPERATURES...WHICH IS IN EFFECT FOR
FRIDAY MORNING THROUGH MONDAY MORNING.

MORNING LOW TEMPERATURES WILL DROP BELOW FREEZING IN THE LOWER
ELEVATION COLUMBIA BASIN AND WENATCHEE VALLEY OVER THE NEXT THREE
MORNINGS. FRIDAY MORNING FREEZING MORNING LOW TEMPERATURES WILL BE
LOCALIZED IN THE MOSES LAKE AREA AND SHELTERED VALLEYS AROUND
WENATCHEE. SATURDAY AND SUNDAY MORNINGS FREEZING MORNING LOW
TEMPERATURES WILL BECOME COMMON AND WIDESPREAD THROUGH THE
REGION. THE OFFICIAL GROWING SEASON FOR THESE AREAS ENDS ON 
MONDAY. 

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

$$
7 follow-up statements
000 
WWUS76 KOTX 101211
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
511 AM PDT FRI OCT 10 2008

WAZ034-041-102200-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-081013T1600Z/
MOSES LAKE AREA-WENATCHEE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE
511 AM PDT FRI OCT 10 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY FOR THE
LOWER ELEVATIONS OF THE UPPER COLUMBIA BASIN TO INCLUDE THE MOSES
LAKE AREA AS WELL AS THE WENATCHEE VALLEY.

AN UNSEASONABLY COOL AND DRY AIR MASS WILL TAKE UP RESIDENCE
LATER TODAY INTO THE WEEKEND. LOW TEMPERATURES THIS MORNING WILL
BRIEFLY TOUCH THE FREEZING MARK IN LOCALIZED AREAS IN AND AROUND
THE MOSES LAKE AREA AS WELL AS SHELTERED LOCALES IN THE WENATCHEE
VALLEY. EVEN COLDER TEMPERATURES CAN BE EXPECTED SATURDAY AND SUNDAY
MORNINGS...WITH FREEZING TEMPERATURES MORE WIDESPREAD THROUGHOUT
THE REGION. THE GROWING SEASON FOR THESE AREAS OFFICIALLY ENDS ON
MONDAY.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED
DURING THE GROWING SEASON.

$$
000 
WWUS76 KOTX 102151
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
251 PM PDT FRI OCT 10 2008

IDZ026-WAZ032-110600-
/O.EXB.KOTX.FZ.W.0004.081011T0900Z-081012T1800Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC...
CLARKSTON...POMEROY
251 PM PDT FRI OCT 10 2008

...FREEZE WARNING IN EFFECT FROM 2 AM SATURDAY TO 11 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 11 AM PDT
SUNDAY. 

AN UNSEASONABLY COOL AND DRY AIR MASS HAS MADE ITS WAY INTO THE
REGION...AND FORECAST LOW TEMPERATURES ARE EXPECTED TO REACH
FREEZING TONIGHT. EVEN COLDER TEMPERATURES CAN BE EXPECTED SUNDAY
MORNING...WITH FREEZING TEMPERATURES MORE WIDESPREAD THROUGHOUT
THE REGION. THE GROWING SEASON FOR THESE AREAS OFFICIALLY ENDS ON
MONDAY.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

$$

WAZ034-041-110600-
/O.EXT.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
MOSES LAKE AREA-WENATCHEE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE
251 PM PDT FRI OCT 10 2008

...FREEZE WARNING NOW IN EFFECT UNTIL 11 AM PDT SUNDAY...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 11 AM PDT SUNDAY.

AN UNSEASONABLY COOL AND DRY AIR MASS HAS MADE ITS WAY INTO THE
REGION...AND FORECAST LOW TEMPERATURES ARE EXPECTED TO REACH
FREEZING TONIGHT. LOW TEMPERATURES IN THE MID 20S WILL NOT BE
UNCOMMON. EVEN COLDER TEMPERATURES CAN BE EXPECTED SUNDAY
MORNING...WITH FREEZING TEMPERATURES MORE WIDESPREAD THROUGHOUT
THE REGION. THE GROWING SEASON FOR THESE AREAS OFFICIALLY ENDS ON
MONDAY. THE GROWING SEASON FOR THESE AREAS OFFICIALLY ENDS ON
MONDAY.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

$$
000 
WWUS76 KOTX 110505
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1005 PM PDT FRI OCT 10 2008

WAZ034-041-111315-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
MOSES LAKE AREA-WENATCHEE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE
1005 PM PDT FRI OCT 10 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. 

AN UNSEASONABLY COOL AND DRY AIR MASS HAS MADE ITS WAY INTO THE
REGION...AND FORECAST LOW TEMPERATURES ARE EXPECTED TO REACH
FREEZING TONIGHT. LOW TEMPERATURES IN THE MID 20S WILL NOT BE
UNCOMMON. EVEN COLDER TEMPERATURES CAN BE EXPECTED SUNDAY
MORNING...WITH FREEZING TEMPERATURES MORE WIDESPREAD THROUGHOUT
THE REGION. THE GROWING SEASON FOR THESE AREAS OFFICIALLY ENDS ON
MONDAY. 

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

$$

IDZ026-WAZ032-111315-
/O.CON.KOTX.FZ.W.0004.081011T0900Z-081012T1800Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC...
CLARKSTON...POMEROY
1005 PM PDT FRI OCT 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 11 AM
PDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 11 AM
PDT SUNDAY. 

AN UNSEASONABLY COOL AND DRY AIR MASS HAS MADE ITS WAY INTO THE
REGION...AND FORECAST LOW TEMPERATURES ARE EXPECTED TO REACH
FREEZING TONIGHT. EVEN COLDER TEMPERATURES CAN BE EXPECTED SUNDAY
MORNING...WITH FREEZING TEMPERATURES MORE WIDESPREAD THROUGHOUT
THE REGION. THE GROWING SEASON FOR THESE AREAS OFFICIALLY ENDS ON
MONDAY.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

$$
000 
WWUS76 KOTX 111149
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
449 AM PDT SAT OCT 11 2008

WAZ034-041-112200-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
MOSES LAKE AREA-WENATCHEE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE
449 AM PDT SAT OCT 11 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

AN UNSEASONABLY COOL AND DRY AIR MASS WILL DOMINATE THE AREA THROUGH
THE REMAINDER OF THE WEEKEND. A BRIEF PERIOD OF BELOW FREEZING TEMPERATURES
IS EXPECTED AROUND SUNRISE THIS MORNING. EVEN COLDER TEMPERATURES
CAN BE EXPECTED SUNDAY MORNING WHEN TEMPERATURES AT OR BELOW FREEZING
WILL BE MORE WIDESPREAD FOR A LONGER DURATION...OWING TO LIGHTER WINDS.
THE GROWING SEASON FOR THE LOWER ELEVATIONS OF THE UPPER COLUMBIA
BASIN AND WENATCHEE VALLEY OFFICIALLY ENDS ON MONDAY.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

$$

IDZ026-WAZ032-112200-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC...
CLARKSTON...POMEROY
449 AM PDT SAT OCT 11 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

AN UNSEASONABLY COOL AND DRY AIR MASS WILL DOMINATE THE AREA
THROUGH THE REMAINDER OF THE WEEKEND.  A BRIEF PERIOD OF FREEZING
TEMPERATURES IS EXPECTED AROUND SUNRISE THIS MORNING. EVEN COLDER
TEMPERATURES CAN BE EXPECTED SUNDAY MORNING WHEN TEMPERATURES AT
OR BELOW FREEZING WILL BE MORE WIDESPREAD FOR A LONGER DURATION. THE
GROWING SEASON FOR THE AREA OFFICIALLY ENDS ON MONDAY.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

$$

KJ
000 
WWUS76 KOTX 112203
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
303 PM PDT SAT OCT 11 2008

WAZ034-041-121330-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
MOSES LAKE AREA-WENATCHEE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE
303 PM PDT SAT OCT 11 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. 
LOW TEMPERATURES WILL DROP INTO THE LOWER 20S TO LOWER 30S ACROSS
MOST OF THE AREA. THIS WILL RESULT IN WIDESPREAD FREEZING
CONDITIONS. 

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THE 
LOWER ELEVATIONS OF THE UPPER COLUMBIA BASIN AND WENATCHEE VALLEY
OFFICIALLY ENDS ON MONDAY.


$$

IDZ026-WAZ032-121330-
/O.CON.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC...
CLARKSTON...POMEROY
303 PM PDT SAT OCT 11 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. 

LOW TEMPERATURES WILL DROP INTO THE MIDDLE 20S TO LOWER 30S ACROSS
MOST OF THE AREA. THIS WILL RESULT IN WIDESPREAD FREEZING
CONDITIONS.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THE
AREA OFFICIALLY ENDS ON MONDAY.

$$
000 
WWUS76 KOTX 121123
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
423 AM PDT SUN OCT 12 2008

WAZ041-121230-
/O.CAN.KOTX.FZ.W.0004.000000T0000Z-081012T1800Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
423 AM PDT SUN OCT 12 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WARNING.

HIGH CLOUDS HAVE MOVED INTO THE AREA KEEPING OVERNIGHT
TEMPERATURES IN THE UPPER 30S TO MID 40S. 

$$

WAZ034-121600-
/O.EXT.KOTX.FZ.W.0004.000000T0000Z-081012T1600Z/
MOSES LAKE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY
423 AM PDT SUN OCT 12 2008

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

HIGH CLOUDS HAVE KEPT TEMPERATURES ABOVE FREEZING FOR LOCATIONS
WEST OF MOSES LAKE. IN MOSES LAKE AND TO THE EAST
HOWEVER...TEMPERATURES HAVE ALREADY DROPPED INTO THE UPPER 2OS
THIS MORNING.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THE
LOWER ELEVATIONS OF THE COLUMBIA BASIN OFFICIALLY ENDS ON
MONDAY.

$$

IDZ026-WAZ032-121600-
/O.EXT.KOTX.FZ.W.0004.000000T0000Z-081012T1600Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC...
CLARKSTON...POMEROY
423 AM PDT SUN OCT 12 2008

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

TEMPERATURES HAVE DROPPED INTO THE UPPER 20S TO LOWER 30S ACROSS
MOST OF THE AREA. THIS WILL RESULT IN WIDESPREAD FREEZING
CONDITIONS.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THE
AREA OFFICIALLY ENDS ON MONDAY.

$$
000 
WWUS76 KOTX 121555
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
855 AM PDT SUN OCT 12 2008


IDZ026-WAZ032-034-121700-
/O.CAN.KOTX.FZ.W.0004.000000T0000Z-081012T1600Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC...
CLARKSTON...POMEROY...MOSES LAKE...EPHRATA...OTHELLO...QUINCY
855 AM PDT SUN OCT 12 2008

...FREEZE WARNING IS CANCELLED...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND THE NATIONAL WEATHER
SERVICE IN SPOKANE HAS CANCELED THE FREEZE WARNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 9, 4:50 PM PDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 9, 4:50 PM PDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
450 PM PDT THU OCT 9 2008

.SYNOPSIS...
AN UNSEASONABLY COOL AREA OF LOW PRESSURE HAS DEVELOPED OVER THE
NORTHWEST AND WILL LINGER THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...

UPDATED AVIATION DISCUSSION

TONIGHT AND FRIDAY...UPPER LEVEL TROUGH WILL CONTINUE TO DIG
ACROSS THE PAC NORTHWEST TONIGHT. ISOLATED SHOWERS HAVE DEVELOPED
ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. THESE SHOWERS
WILL CONTINUE THROUGH THE EVENING HOURS AND THEN DECREASE
OVERNIGHT AS THE TROUGH DIGS INTO SOUTHERN OREGON. KEPT PATCHY
FROST ACROSS PARTS OF THE MOSES LAKE AND WENATCHEE VALLEY AREAS FOR
EARLY FRIDAY MORNING AS THE GROWING SEASON GOES UNTIL THE 13TH AND
THERE ARE AREAS BELOW 32 BY MORNING. FRIDAY DRY AIR FROM THE NORTH WILL
MOVE IN AND SCOUR OUT CLOUD COVER. CLOUDS WILL DECREASE FROM NORTH
TO SOUTH THROUGH THE MORNING HOURS. NORTHERLY WINDS WILL ALSO
INCREASE FRIDAY. THE NORTH SOUTH ORIENTED VALLEYS WILL BE MOST
EFFECTED...LIKE THE OKANOGAN AND PURCELL TRENCH AREAS. HOWEVER
BREEZY CONDITIONS IS EXPECTED EVERYWHERE BY FRIDAY AFTERNOON. /NISBET

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE IS SEEMINGLY VERY
LITTLE IN THE WAY OF MODEL DISAGREEMENT AMONGST GLOBAL GUIDANCE
THROUGH THE PERIOD. THE MAIN PLAYER FOR OUR SENSIBLE WEATHER WILL
BE THE ANOMALOUSLY DEEP UPPER LOW THAT WILL DIG TO OUR SOUTH OVER
THE GREAT BASIN AND CENTRAL ROCKIES. ALL MODELS GRADUALLY SHIFT
THIS FEATURE FROM NEVADA TOWARD WYOMING THROUGH THE PERIOD WITH
THE MAIN TROWAL LIFT CENTERED WELL TO THE SOUTHEAST OF THE CWA.
THE MAIN UPPER JET AXIS GENERALLY BECOMES ALIGNED FROM THE NORTH
TO THE SOUTH ACROSS THE CWA WITH MOST OF THE CWA FALLING IN THE
CONVERGENT LEFT ENTRANCE REGION. AS A RESULT...SYNOPTIC FORCING
WILL FAVOR DESCENT AND A LOT OF CLEARING ACROSS THE CWA.
ADDITIONALLY...UPPER RIDGING AS WELL AS SURFACE PRESSURE RISES
OVER BRITISH COLUMBIA WILL GENERATE RELATIVELY STRONG ISALLOBARIC
FLOW DOWN THE OKANOGAN VALLEY AND THROUGH NORTH IDAHO IN THE
PURCELL TRENCH. THE NET IMPACT ON THE BULK OF THE CWA WILL RATHER
STRONG AND PERIODICALLY GUSTY NORTHEAST WINDS RIGHT THROUGH THE
PERIOD. ON THE HEELS OF THESE NORTHEAST WINDS...COLD ADVECTION
WILL BE RATHER CONTINUOUS ACROSS THE CWA RESULTING IN HIGHS STUCK
ABOUT A DOZEN DEGREES BELOW NORMAL FOR SATURDAY. HOWEVER...AN
ADDITIONAL IMPACT WILL BE DRIER CANADIAN AIR MOVING INTO THE CWA
SUCH THAT ANY NET UPSLOPE GENERATED OVER THE CWA WILL LIKELY BE
INSUFFICIENT TO GENERATE ANY ORGANIZED SHOWER ACTIVITY. /FRIES

SUNDAY THROUGH THURSDAY...MODELS SHOW UPPER PATTERN DEAMPLIFYING
DURING THIS PERIOD WITH THE RIDGE FLATTENING ON SUNDAY WITH A
WESTERLY FLOW ALOFT MONDAY THROUGH MID WEEK. THE UPPER JET AXIS
HOWEVER IS PROGGED TO REMAIN IN BRITISH COLUMBIA KEEPING THE
INLAND NW ON THE DRY SIDE OF THE JET. THUS DRY CONDITIONS ARE
EXPECTED THROUGHOUT THE EXTENDED PERIOD FOR MOST LOWER ELEVATION
SITES...WITH 20-30 POPS IN THE MOUNTAINS. THAT IS A VERY TYPICAL
OCTOBER LIKE PATTERN...THUS FORECAST TEMPERATURES REFLECT THIS
IDEA WITH NEAR NORMAL TEMPERATURES EXPECTED. JW

&&

.AVIATION...
COOL UPPER LEVEL TROUGH OVER THE AREA IN COMBINATION WITH LINGERING
LATE AFT/EARLY EVENING SFC HEATING WILL CONTINUE TO PRODUCE
ISOLD/SCATTERED -SHRASN THROUGH MAINLY 05Z.  HOWEVER RELATIVELY DRY AIR
AT THE SFC WILL LEAD TO CLOUD BASES BEING PRIMARILY VFR EXCEPT FOR
LOCAL MVFR OVER HIGHER TERRAIN. A DRY AIR MASS WILL FILTER DOWN FROM
THE NORTHEAST LATE TONIGHT INTO TOMORROW FOR DECREASING SKY COVER
EXCEPT NEAR KPUW/KLWS AND NEAR BREEZY N-NE WINDS AFT 17Z.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        30  52  28  50  28  54 /  20   0   0   0   0   0
COEUR DALENE  30  52  29  49  26  53 /  20   0   0   0   0   0
PULLMAN        30  50  30  50  25  52 /  20   0   0   0   0   0
LEWISTON       36  55  35  53  31  57 /  20   0   0   0   0   0
COLVILLE       26  58  25  57  24  58 /  20   0   0   0   0   0
SANDPOINT      28  52  26  47  23  51 /  20   0   0   0   0   0
KELLOGG        30  49  29  46  27  52 /  30  10   0   0   0   0
MOSES LAKE     29  61  28  58  27  60 /  20   0   0   0   0   0
WENATCHEE      34  60  33  58  31  59 /  20   0   0   0   0   0
OMAK           32  60  30  58  26  58 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Oct 9, 6:51 AM PDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
651 AM PDT THU OCT 9 2008

IDZ001>004-026-027-WAZ031>038-041>044-101400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
651 AM PDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Washington, 2008Freeze Warnings in Idaho, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.